ANKORS East Kootenay has issued a drug alert for Cranbrook, stating that at least four non-fatal overdoses have occurred after being linked to a light yellow substance sold as ‘down’ that has tested positive for Flualprazolam.
Combining this drug with opioids can increase the risk over overdose, ANKORS says in an online notice.
“Sample sold as DOWN in Cranbrook tested positive for Flualprazolam with heavy sedation effects. Folks who have taken this noted that they experienced feeling on ‘autopilot’ and didn’t really know what was going on. This could be a scary experience if you aren’t used to it. Please use caution if using this sample and you are not used to benzos,” reads the post from ANKORS.
Benzos, or benzodiazepine, are reportedly being found in more and more samples across the province, adds ANKORS.
“Benzos are often used medically to treat different conditions (such as anxiety disorders and seizures) and recreationally, they are often used for their sedation effects. Regular use of benzos can be physically addictive and habit-forming. Stopping the use of benzos cold-turkey (without tapering) can be dangerous,” ANKORS says.
It’s important to note as well that Naloxone will not reverse an overdose from benzos, ANKORS says, but to still carry naloxone. Call 9-1-1 if signs of overdose appear.
Drugs can be tested at the Cranbrook or Nelson ANKORS offices.
ANKORS recommends people to never use alone, to use the free app LifeGuard, to start with a low dose and go slow, and never to mix with other substances.
For more information call ANKORS at 250-426-3383.
Like us on Facebook and follow us on Twitter
Want to support local journalism during the pandemic? Make a donation here.